question-icon

Should i be concerned about feeling light headed upon standing

default
Posted on Mon, 24 Mar 2014
Question: The last 2 days, when I stand and walk around I fell light headed. Is this something to take serious?
doctor
Answered by Dr. Kavita Paul (23 minutes later)
Brief Answer: there might be various causes Detailed Answer: Hi, I appreciate your concern.Feeling of Light headed on standing might be due to various causes. If i see such a patient of your age group in my clinic , I would like to rule out Anaemia, Postural Hypotension,Dehydration,Electrolyte Imbalance or any drugs leading to it. I would advisce you to take adequate amount of fluids and maintain good hydration. In case you are taking low sodium diet , try increasing the amount of salt in your diet.Monitor you Blood Pressure regularly , especially look for any fall in blood pressure on standing for few minutes. Certain drugs like antihypertensives, diuretics, nitrates etc can also cause such symtoms. In case you have persistent symptoms , then kindly contact your treating physician , who can perform a detailed physical examination and arrange for investigations like CBC, RBS, EKG, Serum Electrolytes etc. Hope it helps Dr. Kavita XXXXXXX
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Kavita Paul

Internal Medicine Specialist

Practicing since :2007

Answered : 206 Questions

premium_optimized

The User accepted the expert's answer

Share on
Should i be concerned about feeling light headed upon standing

Brief Answer: there might be various causes Detailed Answer: Hi, I appreciate your concern.Feeling of Light headed on standing might be due to various causes. If i see such a patient of your age group in my clinic , I would like to rule out Anaemia, Postural Hypotension,Dehydration,Electrolyte Imbalance or any drugs leading to it. I would advisce you to take adequate amount of fluids and maintain good hydration. In case you are taking low sodium diet , try increasing the amount of salt in your diet.Monitor you Blood Pressure regularly , especially look for any fall in blood pressure on standing for few minutes. Certain drugs like antihypertensives, diuretics, nitrates etc can also cause such symtoms. In case you have persistent symptoms , then kindly contact your treating physician , who can perform a detailed physical examination and arrange for investigations like CBC, RBS, EKG, Serum Electrolytes etc. Hope it helps Dr. Kavita XXXXXXX